Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
315094 tn?1201393650

Strange symptoms post tx

Hi guys,
Haven't posted here in awhile.  I am five months post tx and having really strange symptoms.  Around week 40 or something of tx I started having this weird tingling/pulsating sensation that I feel for brief periods all over my body.  Very hard to describe. It is not painful at all, so I didn't even bother telling my doc (I feel like I bug him about so much as it is).  During tx I also developed hypothroid disease so I attributed all of these weird symptoms to that.  Things are getting worse though. I'm frequently so tired it's emotionally painful to not be asleep, I'm having that tingling sensation all of the time now, and I'm also starting to have dizzy and nausea spells.
Yes I'm going to call the doc., but I was wondering if anyone out there has heard of the strange tingling weirdness before.
Thanks
7 Responses
Avatar universal
Hi there- I can't help you out with most of the symptoms you describe above...but I too developed a hypothryroidism condition mid Hep C treatment and am still battling.  I don't ever feel dizzy or nauseas but do have sleep disorder. My vision has been affected and my throat constricted but no "numbness".  I hope it all sorts out!!!, definintely go back to your Dr...it's on your dime not theirs.  
Avatar universal
Sorry to hear you’re having problems post tx, as it is not what everyone envisions when completing treatment. It may be that for a while when completing treatment you are so psychologically up beat that the treatment is over that the many underlying symptoms of the meds are masked. Because of the long half life duration of the ribavirin it maybe the primary cause of the symptoms you are having before it is totally gone out of your system which to me seems logical given that they suggest not having children for at least six months post treatment, not insinuating either way on that part but as a general rule outlined in the meds. Even though I have tapered off the meds and synthroid at the end of treatment and am also at 9 months post I have moderations of fatigue and am unable to complete daily tasks without a power nap or zoning during the day that I did not have before treatment. I have also developed tendon problems in my feet to where it is hard to walk like the arch is falling and also burning as well. My concentration wanes at times to where I forget where I’m at or what I am doing at time’s which is quite bothersome and other times to where I feel like I am stuck in an in between two space for a short time, It’s a creepy feeling. I attribute all of it to the medications which we were or are taking and hopefully at some point and time the symptoms will fade away. I hope you are able to come to some kind of resolution with the ongoing symptoms. Happy Holidays to you!

jasper
Avatar universal
Wow, LONG time since I saw a post from you.  Good to see your name on the forum.  Sorry to hear you're having such problems post-tx.  I'm about 5 months post and I can really relate to the fatigue thing.  I keep hoping I will build some stamina but I'm burnt out after a long day at work, not just tired but completely exhausted.  Toward the end of tx my thyroid went hypo and I'm on meds for that, which have helped, but I still feel really fatigued at the end of the day.  I fall asleep on the couch, which I never used to do.  No dizziness, though, and for this I am thankful.

If I were experiencing what you describe I would definately take it up with my doctor.  Good luck and have a merry Christmas.  

jd
Avatar universal
I to have some of those strange tingling sensations but its under my right upper side. I would have them alot right after tx , and now being 2 years svr they have slown way down, my liver is still doing great, told my doc once about  it and he told me he didnt know what it could be.. and that was that, where does your tingling sensation start and how long does it last?
Avatar universal
I am 2.5 yrs. SVR, G3. I have just recently got feeling back in my left leg but stil have an unscratchable itch behind my left knee. Both my hands and forearms still tingle but far less and the burning feeling from the base of my skull, around my neck to my left collar bone stopped a couple months ago. I think my sensory system was hit pretty hard. The AD's I still need to take may not help either. I know this is very rare, I haven't heard anyone else mention it but we're all different. I never mentioned it to my doc (probably should have but I was so tired of complaining) and it is finally all going away. Treated for 22 wks. and was taken off after spending 2wks. in the hospital. Doing great now. My body just didn't handle the meds well.
Happy Holidays to you all, haven't lokked here in a long time. Good to read familiar names!
Avatar universal
jamimapuddle - to me, the weird tingling sensation sounds like a neuropathy. I've had two instances of that. One was over my entire body, the other was more localized. Often nueropathies are triggered by a cold or a virus. Have you had one of those recently? If it is a neuropathy, I would guess it's unrelated to the thyroid issues. But I'm definitely no expert. I know nothing about hyperthroidism.

In the kind of tingling neuropathy, there is sort of a dramatic onset, when the damage is actually done to the nerves, then it lingers for a while (sometimes forever) but it doesn't get worse.

In my experience, the bad news is that it is very, very difficult to find even a specialized neurologist who can diagnose these things with any certainty. The field of neuroscience is very complex and it is really tedious getting a work-up. If in fact you're having a neurological issue  you should try to find the very best specialist on peripheral neurologies for a consult. Good luck.
Avatar universal
Don't know if you noticed that Jim posted a new link in the health forum today, which gives you links to side effects both during and AFTER treatment. It might be of some help to you.

http://www.medhelp.org/health_pages/list?cid=64

Scroll down to the bottom for this new source about side effects, covering a wide range of experience.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.